MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CL-TR THRD CANN 5MM/76MM LTX FREE (10) B; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CL-TR THRD CANN 5MM/76MM LTX FREE (10) B; ACCESSORIES,ARTHROSCOPIC
Model Number 014719
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy, the clear-trac cannula's cap came off and fell to the floor.The procedure was completed with a back-up competitor device.No delay was reported, and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was not a relationship found between the returned device and the reported incident.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A visual inspection was performed and no deficiencies were observed.A functional inspection was performed and no deficiencies were observed.The complaint was not verified, and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
CL-TR THRD CANN 5MM/76MM LTX FREE (10) B
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11787699
Report Number1219602-2021-01051
Device Sequence Number3481264
Product Code NBH
UDI-Device Identifier03596010026194
UDI-Public03596010026194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/01/2025
Device Model Number014719
Device Catalogue Number014719
Device Lot Number2061282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;